MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ6 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META

SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ6 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Catalog Number 71421216
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the clinical subject experienced decreased range of motion on the study knee.The event was treated via surgery and is considered resolved.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that the clinical subject experienced decreased range of motion on the study knee.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Based on this investigation, the need for corrective action is not indicated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.A medical analysis noted that the patient developed a painful secondary patellofemoral osteoarthritis.Patella tangential x-ray views in the time course are provided and show narrow joint space and change in angle of the patella as well as bone growth on the borders of the patella.Patient was advised to undergo secondary patellar resurfacing but has not made an appointment for that surgery.Instead, approximately 3 months post implantation the patient underwent an ¿arthroscopic arthrolysis¿ and the event is now documented as resolved.The impact to the patient beyond the second surgery cannot be determined.The root cause of the decrease range of motion 4 months post op could be scaring after the procedure.It does not appear to be a failure of the devices implanted.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative

Brand Name
LEGION PS OXIN FEM SZ6 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10077423
Report Number1020279-2020-01820
Device Sequence Number3358498
Product Code JWH
UDI-Device Identifier00885556030059
UDI-Public885556030059
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421216
Device Lot Number17MM02160
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer12/11/2020
04/13/2021
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date01/06/2021
05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight110